Heavy Snow, North Central Oregon
- When
- January 30, 7:00 AM PST to 4:18 PM PST
- Where
- North Central Oregon forecast zone
- Reported by
- TRAINED SPOTTER
A weather spotter one mile north of Camp Polk received six inches of snow, with four inches falling between 12:00 pm - 4:05 pm.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
A weather spotter one mile north of Camp Polk received six inches of snow, with four inches falling between 12:00 pm - 4:05 pm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jan 30, 2:50 AM PST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
250 AM PST FRI JAN 30 2004
.SHORT TERM...TODAY THROUGH SUNDAY...
THE MAIN CONCERN IS THE THREAT OF HIGH WINDS TODAY IN THE LOWER
COLUMBIA BASIN AND THE FOOTHILLS OF THE BLUE MOUNTAINS. A STRONG
COLD FRONT WILL MOVE THROUGH THE FORECAST AREA THIS MORNING WITH
LARGE PRESSURE RISES EXPECTED AS THE FRONT MOVES THROUGH. STRONG
PRESSURE RISES WILL CONTINUE THROUGH A GOOD PART OF THIS AFTERNOON
AS WELL FOLLOWING THE FRONT. VERTICAL WIND PROFILES PROGGED BY THE
MODELS SHOW A LOW LEVEL JET MAXIMUM AROUND 6000-7000 FEET OF AROUND
60 MPH...WITH THE JET MAX STRONGEST THIS MORNING. THUNDERSTORMS
OCCURRING ALONG THE OREGON COAST AT THIS TIME SUGGEST MUCH COLDER
AIR ALOFT MOVING IN BEHIND THE FRONT...WHICH WILL AID IN MIXING THE
STRONGER WINDS ASSOCIATED WITH THE JET MAX DOWN TO THE SURFACE
TODAY. WILL THEREFORE ISSUE A HIGH WIND WARNING FOR TODAY FOR THE
LOWER COLUMBIA BASIN AND THE FOOTHILLS OF THE BLUE MOUNTAINS WHICH
WILL REMAIN IN EFFECT UNTIL 4 PM. THE COLD FRONT IS FAST MOVING AND
WILL MOVE INTO IDAHO BY EARLY THIS AFTERNOON. WINDS IN THE COLUMBIA
BASIN AND THE FOOTHILLS OF THE BLUES WILL DIMINISH BELOW HIGH WIND
WARNING CRITERIA THIS AFTERNOON. OTHERWISE...GOOD DYNAMIC LIFT
ASSOCIATED WITH THE FRONT WILL MAKE FOR NUMEROUS SHOWERS IN MOST
AREAS TODAY. SNOW LEVELS WILL LOWER BEGINNING THIS MORNING ALONG THE
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES AND THIS AFTERNOON
IN THE BLUE MOUNTAINS. A MOIST NORTHWEST FLOW ALOFT WILL KEEP SNOW
SHOWERS LIKELY IN THE MOUNTAINS TONIGHT AND SATURDAY. THEN MOISTURE
ASSOCIATED WITH A WARM FRONT WILL BRING A CHANCE OF RAIN AT LOWER
ELEVATIONS AND MOUNTAIN SNOW LIKELY SATURDAY NIGHT AND SUNDAY. POLAN
.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...THE PROGRESSIVE PATTERN
WILL CONTINUE ACROSS THE PACIFIC NORTHWEST THROUGH THE EXTENDED. A
SYSTEM MOVING THROUGH TO THE SOUTH EARLY MONDAY WILL PULL COLDER AIR
OUT OF WASHINGTON AND IDAHO DOWN INTO CENTRAL WASHINGTON AND
OREGON. THIS WILL LOWER SNOW-LEVELS TO THE VALLEY FLOORS ESPECIALLY
DURING THE OVERNIGHT HOURS. A SPLIT FLOW SIGNATURE WILL DEVELOP IN
THE UPPER-LEVEL PATTERN BEGINNING EARLY IN THE WEEK. THIS WILL MEAN
THE SEVERAL STORM SYSTEMS FORECASTED TO MOVE THROUGH DURING THE
EXTENDED PERIOD AFTER EARLY MONDAY WILL LIKELY BE WEAK. IT ALSO
MEANS THAT THE COLDER AIR MOVED IN PLACE LATE SUNDAY AND MONDAY WILL
HAVE A DIFFICULT TIME EXITING THE REGION...THUS FREEZING
PRECIPITATION AND SNOW IN VALLEY LOCATIONS WILL REMAIN A
POSSIBILITY. CANTIN
&&
.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 47 34 39 / 60 30 20
WALLA WALLA 47 35 40 / 60 30 20
TRI-CITIES 49 32 41 / 40 20 20
YAKIMA 44 26 40 / 40 20 20
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 4 PM TODAY FOR THE LOWER COLUMBIA BASIN
(ZONE 44) AND THE FOOTHILLS OF THE BLUE MOUNTAINS (ZONE 45).
SMALL STREAM FLOOD ADVISORY UNTIL 9 AM TODAY FOR ZONES 44, 45,
THE BLUE MOUNTAINS (ZONE 46) AND THE GRANDE RONDE VALLEY
(ZONE 49).
WA...HIGH WIND WARNING UNTIL 4 PM TODAY FOR THE LOWER COLUMBIA BASIN
(ZONE 28) AND THE FOOTHILLS OF THE BLUE MOUNTAINS (ZONE 29).
SMALL STREAM FLOOD ADVISORY UNTIL 9 AM TODAY FOR ZONES 28,29,
AND THE BLUE MOUNTAINS (ZONE 30).
&&
99HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 501 AM PST FRI JAN 30 2004 ORZ041>050-WAZ024>030-311300- THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE... TODAY A FAST MOVING COLD FRONT WILL MOVE THROUGH SOUTHEAST WASHINGTON AND NORTHEAST OREGON THIS MORNING. RAPID PRESSURE RISES ASSOCIATED WITH THE FRONT WILL BRING STRONG DAMAGING WINDS TO THE LOWER COLUMBIA BASIN AND THE FOOTHILLS OF THE BLUE MOUNTAINS TODAY. A HIGH WIND WARNING IS IN EFFECT FOR TODAY FOR THE LOWER COLUMBIA BASIN AND THE FOOTHILLS OF THE BLUE MOUNTAINS. FOR DETAILS SEE PRODUCT PDXNPWPDT (WWUS76 KPDT). THE FRONT WILL DELIVER RAIN AT LOWER ELEVATIONS AND SNOW IN THE MOUNTAINS ABOVE 3500 FEET TODAY. SNOW ACCUMULATIONS UP TO ONE INCH ARE EXPECTED IN THE BLUE MOUNTAINS. ISOLATED THUNDERSTORMS WILL OCCUR THIS MORNING IN NORTHEAST OREGON AND SOUTHEAST WASHINGTON. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A PROGRESSIVE FLOW PATTERN WILL CONTINUE ACROSS THE PACIFIC NORTHWEST THROUGH THURSDAY. A SYSTEM MOVING THROUGH TO THE SOUTH EARLY MONDAY WILL PULL COLDER AIR OUT OF WASHINGTON AND IDAHO DOWN INTO SOUTH CENTRAL WASHINGTON AND NORTHEAST OREGON. THIS WILL LOWER SNOW LEVELS TO THE VALLEY FLOORS ESPECIALLY DURING THE OVERNIGHT HOURS. SPLIT FLOW WILL DEVELOP IN THE UPPER LEVELS OF THE ATMOSPHERE BEGINNING EARLY IN THE WEEK. SEVERAL STORM SYSTEMS WILL MOVE THROUGH THE SPLIT FLOW AND ACROSS THE REGION AND WILL LIKELY BE WEAK. ANY SYSTEMS MOVING THROUGH WILL LIKELY BE WEAK SO THE COLDER AIR THAT MOVES INTO THE REGION LATE SUNDAY AND MONDAY WILL HAVE A DIFFICULT TIME EXITING THE REGION...THUS FREEZING RAIN AND SNOW IN VALLEY LOCATIONS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY IN RESPONSE TO HIGH WINDS IN THE LOWER COLUMBIA BASIN AND IN THE FOOTHILLS OF THE BLUE MOUNTAINS. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2004Every state in 2004This day in weather historyWarnings in Oregon, January 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5383777.